Convenient formulæ for the drag on a prolate ellipsoid moving along its axis of symmetry perpendicular to a plane surface

David I. Verrelli*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

The drag coefficients for a prolate ellipsoid moving along its axis of symmetry, in the creeping flow regime, either towards or away from a plane surface are calculated. The plane surface may have either a no-slip boundary condition, corresponding to a solid wall, or a perfect slip condition, corresponding to a free surface.First the analytical solutions are employed to obtain exact values for the full range of feasible particle-plane gaps. Next, simple exact formulæ for the asymptotes at small and large gaps are presented. Finally, some convenient approximate formulæ are obtained that may be used across the full range of gaps.

Original languageEnglish
Pages (from-to)138-142
Number of pages5
JournalInternational Journal of Multiphase Flow
Volume65
DOIs
Publication statusPublished - 2014
Externally publishedYes

Fingerprint

Dive into the research topics of 'Convenient formulæ for the drag on a prolate ellipsoid moving along its axis of symmetry perpendicular to a plane surface'. Together they form a unique fingerprint.

Cite this